MAUDE Adverse Event Report: STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE

STRYKER GMBH CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING; SCREW, FIXATION, BONE
Catalog Number 705212
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that: "during the execution of a surgical procedure of "fusion of the subtalar", accidentally, at the moment of the introduction of the second fixos screw into the calcaneus, despite the guide wire, the tip of the introducer handpiece broke.Following this event, a small metal splinter remained in the soft tissues that could not be identified and removed.Immediately, an x-ray of the foot was performed which confirmed the presence of the small fragment in the soft tissues.The procedure was completed successfully.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned with a broken tip.The device inspection revealed the following: the tip of the screwdriver was found to be broken.The broken fragment was not returned.The overview of the breakage area indicates a brittle failure of the screwdriver, as evidenced by a smooth and granular surface, as well as the absence of ductile deformation.The breakage has occurred due to the application of excessive torsional forces or bending, resulting in stress concentration and ultimately sudden breakage.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a user-related issue.The event was caused excessive force and torsional overload applied on the screwdriver, resulting in the tip being broken.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED SCREWDRIVER FIXOS T30, LARGE AO FITTING
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22142532
Report Number0008031020-2025-00942
Device Sequence Number7122607
Product Code HWC
UDI-Device Identifier07613252708469
UDI-Public(01)07613252708469(10)2321AA
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133451
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number705212
Device Lot Number2321AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown